My guy was diagnosed about a year ago with Insulinoma and then, six months ago, with Lymphoma.
It has been a struggle, but very worth it - he is on steroids twice a day and doesn’t seem to be in any pain at all.
We discovered the insulinoma when he stopped eating his kibble completely and started the usual behavior associated with the illness, i.e., drooling, scratching at his face, immobility, etc… He doesn’t do this with the regimen that he is on now, but he’s suffering some new challenges, and I’m hoping to get some advice.
I feed him four times per day, roughly four or so hours apart - giving him a mixture of Epigen Chicken wet food and Carnivore care (roughly 1 - 2 spoonfuls of wet food and a spoonful of CC). He eats this readily and his appetite is good, but lately he is getting fairly severe weakness in his hind legs. I know that this is a side-effect of the steroids, but this is creating a bad issue for him: it is getting increasingly difficult for him to poop in a clean way. He is making a mess on his rear. I clean him with pet cleaning wipes, every time I feed him, but his skin is getting very red and raw in those areas, and he is losing fur there.
Could it be that I am over-feeding him? Is this something that was just inevitable from the steroids? Also, is there something that I can apply to keep him from getting so raw that he might get an infection?